Georgia, 2008Hail and Damaging Winds in Georgia, July 5, 2008
July 5, 2008 · NWS FFC · 13 events in 12 counties and zones
An unusually strong cold front and upper-level trough continued to approach Georgia from the northwest as strong low pressure remained over the northeast United States. This combined with ample daytime heating and moisture produced scattered afternoon and evening thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $78,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unusually strong cold front and upper-level trough continued to approach Georgia from the northwest as strong low pressure remained over the northeast United States. This combined with ample daytime heating and moisture produced scattered afternoon and evening thunderstorms. Several of the storms became severe and produced penny to quarter-sized hail and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 5, 10:25 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 5, 10:25 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 AM EDT SAT JUL 5 2008
.UPDATE...
MORNING SOUNDINGS SHOW DEEP TROPICAL MOISTURE IN PLACE WITH MODERATE
INSTABILITIES OF 2000-3000 CAPES AND -5 LIS PROGGED BY EARLY
AFTERNOON. SATL WATER VAPOR SHOWS WEAK DISTURBANCES TRACKING THRU
THE BASE OF A LONGWAVE TROUGH NEARLY OVERHEAD. LATEST RADAR SHOWS A
CLUSTER OF STORMS OVER CENTRAL ALABAMA AND QUICKLY MOVING EASTWARD.
ALL ABOVE SUGGEST AN UPDATE TO INCREASE RAIN CHANCES THIS AFTERNOON
IS WARRANTED. WILL SHOW 50-60% RAIN CHANCES FOR MOST AREAS...WITH
HIGHER POPS GENERALLY ALONG AND SOUTH OF A CARROLLTON TO SPARTA
LINE. WILL ALSO TWEAK HIGHS DOWN A DEGREE OR SO OVER THE SOUTH AND
SOUTHEAST REACHES OF THE FORECAST AREA WHERE MID 90S ARE CURRENTLY
ADVERTISED. THE DEEP MOISTURE AND WARM MID LEVEL AIR WILL ALL SERVE
TO HINDER STRONG DOWNBURST WIND AND HAIL THREAT TODAY. HOWEVER...
COULD SEE ISOLATED STRONG PULSE STORMS WITH WIND GUST OF 35-40 MPH.
/39
---------------------------PREVIOUS DISCUSSION---------------
.SHORT TERM /TODAY THROUGH MONDAY/...
SOME DISCREPANCIES NOTED IN SHORT TERM MODELS HANDLING OF LONG
WAVE TROUGH OVER THE EASTERN U.S. NAM DEVELOPS LOW DEEPER AND
FURTHER SOUTH THAN GFS/ECMWF. NAM INITIALIZED WEAK IMPULSE
ASSOCIATED WITH SHOWERS MOVING ACROSS NORTHERN ALABAMA BETTER
THOUGH AND HAVE TAKEN A BLEND OF MODELS LEANING TOWARD NAM IN THE
EARLIER PERIODS AND TOWARD GFS SOLUTION BY END OF SHORT TERM AS IT
SHUNTS UPPER DYNAMICS NORTHWARD...BUILDING THE UPPER RIDGE WESTWARD
ON MONDAY.
FOR TODAY...WEAK IMPULSE MOVING ACROSS NORTHERN ALABAMA WILL
SHIFT SHOWERS INTO NORTH GEORGIA THROUGH THE MORNING HOURS. GOOD
MOISTURE REMAINS OVER THE AREA WITH PWS NEAR 1.85 AND SHOULD SEE
ANOTHER ROUND OF AFTERNOON/EVENING THUNDERSTORMS DEVELOP. AN
ISOLATED STORM COULD PULSE TO SEVERE CRITERIA...AS CAPES WILL BE
IN THE 2000-3000 RANGE WITH LIFTED INDICES OF -4 TO -6 BUT
ORGANIZED SEVERE IS NOT EXPECTED THIS AFTERNOON. AS THE LOW
ROTATES ACROSS PORTIONS OF THE FORECAST AREA TONIGHT...SHOWERS
WILL CONTINUE THROUGH THE OVERNIGHT HOURS WITH ANOTHER ROUND OF
AFTERNOON/EVENING CONVECTION...SIMILAR TO THIS AFTERNOON EXPECTED.
AS THE UPPER RIDGE BUILDS IN ON MONDAY CONVECTION SHOULD BECOME
MORE ISOLATED IN NATURE.
TOOK A BLEND OF MAV/MET TEMPERATURES THROUGH THE SHORT TERM BASED
UPON LOCAL BIASES.
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE UPPER LEVEL RIDGE CONTINUES TO INFLUENCE THE WEATHER PATTERN
ACROSS THE SOUTHEAST THROUGH THE EXTENDED PERIODS. DEEP SOUTHWEST
FLOW WILL KEEP ENOUGH GULF MOISTURE ACROSS THE FORECAST AREA THAT
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE.
GUIDANCE TEMPERATURE CONTINUE TO ADVERTISE NEAR SEASONAL NORMALS
THROUGH NEXT WEEK AND SEE NO REASON TO TOO MANY CHANGES TO EXTENDED
PERIODS.
&&
.AVIATION...
FEW SHOWERS SKIRTING ACROSS PORTIONS OF NORTH GEORGIA THIS
MORNING...SHOULD STAY NORTH OF METRO ATL TAF SITES. AT BEST MAY HAVE
TO CARRY VCSH AT RYY FOR AN HOUR OR SO THIS MORNING. LOOK FOR SCT
TSTORMS TO DEVELOP THIS AFTERNOON (MAINLY AFTER 17Z)...AS HEATING
BECOMES A MAJOR PLAYER. OTHERWISE LOOK FOR VARYING AMOUNTS OF MAINLY
MID/HIGH CLOUDS ACROSS THE THE COUNTY WARNING AREA THROUGH MID
MORNING...THEN SCT TO BKN CU IN THE 5 TO 6 THSD FT RANGE DEVELOPING
LATE MORNING AND INTO THE AFTERNOON. VSBYS GENERALLY UNRESTRICTED
EXCEPT POSSIBLY LOWERING TO AROUND 5 MILES IN FOG/HAZE AT FAVORED
LOCATIONS UNTIL AROUND 13Z....THEN POSSIBLY 1 TO 3 MILES IN TSTORMS
THIS AFTERNOON. SOUTHWEST WINDS 8 TO 10 KTS LOOK GOOD FOR MUCH OF
THE PERIOD...EXCEPT STRONGER/GUSTY IN AND AROUND TSTORMS.
49
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 88 67 86 68 89 / 40 40 40 30 20
ATLANTA 88 70 85 69 86 / 30 30 30 30 20
BLAIRSVILLE 82 63 83 60 86 / 40 40 30 30 20
CARTERSVILLE 88 65 87 65 88 / 40 30 30 30 20
COLUMBUS 91 71 89 70 92 / 30 30 40 30 20
GAINESVILLE 85 67 85 67 88 / 40 40 40 30 20
MACON 91 71 89 69 91 / 40 40 40 30 30
ROME 89 68 92 67 93 / 40 30 30 20 20
PEACHTREE CITY 89 66 86 66 87 / 30 30 30 30 20
VIDALIA 96 70 89 70 91 / 30 40 50 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
12
Hazardous weather outlook, Jul 5, 4:21 AM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 AM EDT SAT JUL 5 2008
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
521 AM EDT SAT JUL 5 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.
.SYNOPSIS...
A COLD FRONT DRIFTING SOUTH FROM THE TENNESSEE VALLEY AND A PASSING
UPPER LEVEL DISTURBANCE WILL ENHANCE THUNDERSTORM DEVELOPMENT
ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE CLOUD TO GROUND LIGHTNING. HOWEVER...STRONG WINDS AND LARGE
HAIL WILL BE POSSIBLE IN ANY ISOLATED PULSE SEVERE THUNDERSTORM THAT
DEVELOPS. THE GREATEST THREAT OF ISOLATED SEVERE STORMS WILL BE
NORTH OF A COLUMBUS TO MACON TO AUGUSTA LINE...DURING THE
AFTERNOON AND EVENING.
.DISCUSSION...
AN UPPER LEVEL DISTURBANCE AND A COLD FRONT PUSHING SOUTH FROM THE
TENNESSEE VALLEY WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. INSTABILITY
WILL BE MODERATE WITH CAPE VALUES FROM 1000 TO 2500...AND LIFTED
INDICES IN THE MINUS 2 TO MINUS 5 RANGE. A FEW OF THE THUNDERSTORMS
COULD BE SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING
THE AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 5, 11:23 AM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1223 PM EDT SAT JUL 5 2008
GAZ033-044-045-051700-
1223 PM EDT SAT JUL 5 2008
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FULTON AND
DEKALB COUNTIES UNTIL 100 PM EDT...
AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST POINT...AND MOVING EAST AT 24 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 35 MPH ARE
LIKELY AS THIS STORM MOVES ACROSS SOUTH CENTRAL FULTON AND INTO
DEKALB COUNTIES THROUGH 100 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE EAST POINT...ATLANTA...TURNER FIELD...PIEDMONT
PARK...GRANT PARK...DRUID HILLS...GRESHAM PARK... DECATUR...
PANTHERSVILLE...SCOTTDALE...AVONDALE ESTATES...BELVEDERE PARK AND
CLARKSTON.
Special weather statement, Jul 5, 12:00 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT SAT JUL 5 2008
GAZ055-051730-
100 PM EDT SAT JUL 5 2008
...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS AND FREQUENT LIGHTNING
IN CLAYTON COUNTY UNTIL 130 PM EDT...
AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FOREST PARK...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 35 MPH ARE
POSSIBLE WITH THIS STORM AS IT MOVES ACROSS CLAYTON COUNTY THROUGH
130 PM. SOME LOCATIONS IN THE PATH OF THIS STORM ARE...RIVERDALE...
FOREST PARK...MORROW...LAKE CITY AND CONLEY. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 5, 12:07 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
107 PM EDT SAT JUL 5 2008
GAZ079-089>091-051730-
107 PM EDT SAT JUL 5 2008
...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS AND FREQUENT LIGHTNING
IN CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES UNTIL 130
PM EDT...
AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR BOX SPRINGS
TO NEAR MANTA...AND MOVING EAST AT 15 MPH.
WIND GUSTS OF 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAIN ARE LIKELY AS THESE STORMS MOVE ACROSS PORTIONS OF
CHATTAHOOCHEE... MARION... MUSCOGEE AND TALBOT COUNTIES THROUGH 130
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JAMESTOWN...BOX SPRINGS...CUSSETA...MANTA...JUNIPER... OAKLAND...
BRANTLEY...BERGINSVILLE...JUNCTION CITY...GENEVA AND BUENA VISTA.
Special weather statement, Jul 5, 12:26 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
126 PM EDT SAT JUL 5 2008
GAZ046-057-051800-
126 PM EDT SAT JUL 5 2008
...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS AND FREQUENT LIGHTNING
IN HENRY AND ROCKDALE COUNTIES UNTIL 200 PM EDT...
AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR WHITEHOUSE
TO NEAR STOCKBRIDGE...AND MOVING EAST...SOUTHEAST AT 25 MPH.
WIND GUSTS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN ARE LIKELY AS THESE STORMS MOVE ACROSS HENRY AND ROCKDALE
COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE STOCKBRIDGE...WHITEHOUSE...FLIPPEN AND MCDONOUGH.
Special weather statement, Jul 5, 12:34 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
134 PM EDT SAT JUL 5 2008
GAZ048-051800-
134 PM EDT SAT JUL 5 2008
...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS AND FREQUENT LIGHTNING
IN NEWTON COUNTY UNTIL 200 PM EDT...
AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 7 MILES SOUTHWEST OF ALMON...AND MOVING
EAST...SOUTHEAST AT 25 MPH.
WIND GUSTS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAIN ARE LIKELY AS THIS STORM MOVES ACROSS CENTRAL AND SOUTH
NEWTON COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE ALMON...PORTERDALE AND COVINGTON.
Hail, Henry
- When
- July 5, 12:55 PM EST to 1:00 PM EST
- Where
- Henry County, 2 mi N of Mc Donough to 3 mi NE of Mc Donough
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.479, -84.150
The public reported that penny-sized hail fell for up to five minutes on the north side of McDonough and covered the ground in some spots.
Hail, Newton
- When
- July 5, 12:58 PM EST to 1:01 PM EST
- Where
- Newton County, 1 mi W of Oak Hill to 1 mi E of Oak Hill
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.530, -84.037
The public observed penny-sized hail in far western Newton county on Georgia Highway 212 near the Rockdale county line.
Hail, Macon
- When
- July 5, 1:20 PM EST to 1:25 PM EST
- Where
- Macon County, 5 mi E of Montezuma to 8 mi E of Montezuma
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.300, -83.944
The public observed penny-sized hail in eastern Macon county between Montezuma and the Houston/Dooly county line. The Macon County 911 Center reported that a couple of trees were also blown down about five miles southeast of Montezuma.
Hail, Newton
- When
- July 5, 1:20 PM EST to 1:22 PM EST
- Where
- Newton County, 5 mi S of Covington to 4 mi SSE of Covington
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.528, -83.870
The public observed penny-sized hail approximately five miles south of Covington.
Hail, Pulaski
- When
- July 5, 1:50 PM EST to 1:52 PM EST
- Where
- Pulaski County, 3 mi WSW of Hawkinsville to 2 mi WSW of Hawkinsville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.263, -83.517
The Pulaski County Emergency Management Director reported that quarter-sized hail was observed.
Hail, Toombs
- When
- July 5, 1:50 PM EST to 1:55 PM EST
- Where
- Toombs County, 4 mi SW of Cedar Crossing to 4 mi S of Cedar Crossing
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.979, -82.448
The public observed penny-sized hail in the far southwest portion of Toombs county, southwest of Cedar Crossing.
Thunderstorm Wind, Putnam
- When
- July 5, 2:15 PM EST to 2:30 PM EST
- Where
- Putnam County, 1 mi SW of Eatonton to 2 mi SE of Warfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Public
- Coordinates
- 33.310, -83.392
The public reported that a number of trees were down on the south side of Eatonton. Damage was reported to some buildings and vehicles in the area as a result of the downed trees. Several homes in the area sustained damage when trees fell on them. The Eatonton Messenger reported that most of the damage in Eatonton was along North Jefferson, Magnolia, and Putnam Avenues, or along South Washington and Church Street, or Agnes Drive.
Hail, Lamar
- When
- July 5, 2:30 PM EST to 2:34 PM EST
- Where
- Lamar County, 2 mi S of Barnesville to 3 mi SE of Barnesville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.021, -84.150
The public observed penny-sized hail south of Barnesville. Radar data supports that hail of similar size likely occurred just west and especially to the east of this location.
Thunderstorm Wind, Butts
- When
- July 5, 2:47 PM EST to 2:55 PM EST
- Where
- Butts County, 1 mi W of Jackson to Flovilla
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 33.300, -83.987
The Butts County 911 Center reported that several trees were down from just west of Jackson to Flovilla.
Hail, Chattahoochee
- When
- July 5, 4:04 PM EST to 4:09 PM EST
- Where
- Chattahoochee County, 1 mi N of Ft Benning to 2 mi NE of Ft Benning
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.344, -85.000
The public observed quarter-sized hail in the Fort Benning area, in the far northwest part of the county.
Hail, Monroe
- When
- July 5, 4:05 PM EST to 4:10 PM EST
- Where
- Monroe County, 5 mi NW of Juliette to Berner
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.151, -83.861
The public observed penny-sized hail northwest of Juliette. The public also reported that several large tree limbs were down in the area. The county 911 center reported that one tree was down on U.S. Highway 41 about two miles west of Forsyth.
Hail, Troup
- When
- July 5, 4:35 PM EST to 4:37 PM EST
- Where
- Troup County, 3 mi WSW of Harrisonville to 4 mi SSW of Harrisonville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.163, -85.028
The public observed nickel-sized hail southwest of Harrisonville.
Thunderstorm Wind, Jefferson
- When
- July 5, 5:00 PM EST
- Where
- Jefferson County, 1 mi N of Wrens
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.215, -82.380
The Jefferson County Emergency Management Director reported that one large tree limb was blown down onto a power line.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in South Carolina, July 5, 20081 death · 55 kt wind · 4 events
- Hail in Nebraska, July 5, 2008$1.8 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Arkansas, July 5, 2008$450,000 · 1 in hail · 9 events
- Hail and Damaging Wind in North Dakota, July 5, 2008$116,000 · 50 kt wind · 3 events
- Flash Flooding and Damaging Winds in Arkansas, July 5, 2008$105,000 · 70 kt wind · 5 events
- Flash Flood and Hail in North Carolina, July 5, 2008$50,000 · 50 kt wind · 3 events
- Damaging Winds in Georgia, July 5, 2008$40,000 · 55 kt wind · 7 events
- Flash Flood in West Virginia, July 5, 2008$50,000 · 1 event
- Hail and Damaging Winds in South Carolina, July 5, 2008$30,000 · 1.75 in hail · 10 events
- Flash Flooding and Flood in Nebraska, July 5 to 7, 20081.75 in hail · 17 events
- High Wind in Colorado, July 5, 2008$20,000 · 56 kt wind · 1 event
- Dense Fog in Illinois, July 5, 200813 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122902, 122895, 122911, 123724, 122912, 123726, 123729, 123525, 123545, 123563, 123548, 123712, 123565.